Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What are the side effects of misprostol and mifegest ?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
my girlfriend period is stoped for 18 day so she has taken misprostol and mifegest
but still the period its is not started ... thought the vomiting is stoped ...
if she is not pragnant the the medicine can create problem ?
if is pragnant then bleeding not start (4 days before she has take the medicine )?
Posted Sat, 5 May 2012 in Medicines and Side Effects
Answered by Dr. Rajinder Bajoria 23 minutes later

Thanks for your query

Misoprostol and mifegest is not 100% effective, it has its failure rates also.

There are so many cases in which pregnancy remains as such even after full course of misoprostol & mifegest. We are regularly seeing such cases in our clinic. Stoppage of vomiting alone is not of any significance, it may only indicate that live pregnancy has becomes missed one.

I would suggest her to get her pregnancy test done and also ultrasound lower abdomen to clear the position & get treated as per the need of report. And treatment is to under strict supervision of a gynecologist.

‘Hope I have answered your query, I will be available to answer your follow up queries,

“Wish you Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by
Follow-up: What are the side effects of misprostol and mifegest ? 23 hours later
if she is not pragnant and she has take the medicine it can create problem for her please answer ?
Answered by Dr. Rajinder Bajoria 11 minutes later
Hello and thanks again,

The symptoms noticed after taking misoprostol and mifegest are the same irrespective of pregnancy status.

I guess you are looking for long term effects here. I have till now not seen any serious side effects of these medicine in my carrier and hundreds of our patient are taking these drugs. So you need not worry. However, I suggest you not to take prescription medication such as these in the future without a doctors advice.

Hope I have answered your query.

“Wish her Good Health and speedy recovery”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor